i have been taking "H" & have previously detoxed with suboxone though my drug use was less when i did it seemed to work wonders for me & i got clean,but the last 2times i have tried to detox using suboxone i was put into heavy WDs&the1st time it happened it was a nightmare,the2nd time i waited 26hrs to take it,it did nothing for me&i took 4mg,then another4mg of it&if anything it made me colder&i want to try it again as i really want to get clean&return to my meetings.i am wondering if my body is rejecting it?or what is going on?is it because i am using more now that this has happened and if i take it again,will this happen to me again?i have a child in my care&do not want to risk going into those awful WDs again,i was so ill i was lucky to have been able to pick her up at school that day after it started to pass.i was paranoid,sick&depressed.does anyone have any advice they can offer on this as i have read many articles where this has happened to people&am not the only one?i am starting to question myself&wonder if there are certain people,like me,that the sub does not agree with them?but why was it ok for me to take it before&then the last 2times i couldnt?please someone help me,i cant go on living like this?im going back to my meetings&have some support,i just dont want to ask these things there as i already have&was given the advice to do it"cold turkey",though it is quite hard to do so&look after my child,so i want to try this tommorow,as my last use was today&i want to try after 24+hours again&hope it goes ok,ive been praying it works this time round.i'd appreciate any feedback anyone can offer&if this has happened to anyone aswell&then it started working again?i will probably go into WD tommorrow morning after24hrs as i start WD pretty quikly these days due to the quantities i have been taking,i feel trapped&want to stop using&get clean again with all my heart,im willing to risk WD but id rather do it right so i get through this though.
Hey man I feel for you getting off opiates is hard to deal with but it is possible. I was on subs for over 2 years and they helped me turn my life around but now I've been off them for almost a year. When I started them I was strung out on dilaudid so my doc put me on subutex for the first 2 weeks until the other opiates cleared out of my system. Subutex is the same thing but it doesn't have the nalaxone so it won't make you sick. With the suboxone you need to wait until you are starting to withdraw pretty bad for it to work the best if you don't start out on subutex. I don't know how much you're using but the more you're using the longer you need to wait. If you need to taper off the H over a few days before you start the subs. The important thing is you need to wait until you are withdrawing pretty bad then take it. I don't really think theres a set time frame for when to take it its different for every person.
Theres a thing called the COWS scale(clinical opiate withdrawal scale) that they used to determine what stage of withdrawal you're in. I've never seen it but some I've heard it mentioned before by other people on here.
Good step getting on the subs I don't know if I would've been able to get off opiates without it. Just talk to your doctor and be honest with them so they will be able to treat you effectively. Its not going to be easy at first but for me it seemed to get easier the longer I'd been off them. When I first started taking subs they didn't work as good until a few days later after I had been off the dilaudid. If it doesn't seem to be working your dose might need to go up or another med may need to be added. Even after I had been suboxone a while I still felt depressed so I started taking prozac along with it and it seemed to help. Getting on subs is a good first step but go to meetings like you said because you need support to get through this. Counseling might be a good idea to help you deal with the mental aspect of the addiction. I used opiates to self medicate my anxiety and depression which was my underlying problem. Hope this helps a little but good luck you can get through this even you might not feel like you can. If you have any more questions just ask and I'll do my best to answer. bradp111
Hi chicabee- so sorry for your suffering-I've never been thru H w/d but I know a lot about suboxone w/drwl.
4 mgs arnt as much as 24mgs so you are in good shape there in my opinion-
HANG IN THERE-If you can get valium(2mgs only) from dr-that will make the 4th-7day possible and before you know it-(doubt will take more than 2weeks for COMPLETE heal)but i can tel you from my experience of hellish w/d w/suboxone: AFTER 3RD DAY-easier every day after-if don't take any.
YOU WILL BE CLEAN!!
If you like music-I truly recomend using it as tool for it really helpee me deal with the cold sweat-unable to keep still (rls)& focusiing on getting that crap OUT--- *Please try tonot go back to H-for one fact i know for sure:
H w/d can kill- Suboxone w/d cannot kill AND isn't as much of sickness(although that last detail i cannot say from my experience but i've seen and heard about the absoloute hell from H w/d.
WISH YOU ALL THE PEACE & LUCK TO GET THRU! YOU CAN!
Good morning chicabee. Hope you are feeling better than yesterday- TOMORROW you will feel even better and so on...
I pray you stay off that H now for good -I don't know if this is good advice but reading the littlebit i know about your situation, not sure you have completely given up the H-which believe me I understand is the toughest to ditch.
IF that is the case, perhaps you want to try staying w/suboxone(lowest as you can function with) for alittle while just to get you stabilized & completely OFF THE H.
Chicabee-are you now going thru cold turkey w/suboxone? i cant tell from your posting, but if so & you've been cold w/out anything for 2 or 3 days, i think you will notice big difference in another day or two & perhaps no need to maintain body w/sub. FOR WHAT it's worth i can tell you that at day9 for me w/out suboxone (now w/out valiumtoo) I really feel self coming back-so i can tell you if you can do it, you will really notice a change and sense of conquering the "NEED" for H or suboxone.
My uncle died from H overdose many years ago-i thank God i've never seen the stuff for I'm sure i'd a done it.
CHICABEE YOU CAN DO IT!!! Let me know how you are ok?
(Peace to you & your child/ren)
Hi again hopefully things are going better than they were but one way to look at is it can't get much worse so things can only get better from here. If you can you should try to go to a doc to get subs I know how expensive it is but there is a grant program through the manufacturer to get it for free. A friend of mine got it and he was getting 90 a month for free each doctor only has 3 to give out but it might be worth a try. Even if you don't see a doctor for subs you might want to see one to get meds to deal with the anxiety and worst of all for me was the insomnia. If you can't afford the subs clonidine (blood pressure med) helped quite a bit with the anxiety so it might be worth a try. See what you can do about the subs because they really helped me in the long run to deal with cravings and it blocks other opiates so using is no longer an option. Even after you get through the detox your brain needs time to heal and retrain itself to function without opiates.
Another important key to quitting is to deal with the reason you started using in the first place. Although I really hated counseling at first it helped me learn how deal with stress better and I think that is the real reason I've been able to stay clean. Don't beat yourself up over this I know what you mean I didn't quit the first time I tried either but eventually I did and I've been totally off opiates for almost a year. I'm not going to lie and say it was easy but its not impossible either. You need to drop those friends that use or tell them you're done and not to even talk about it around you. If they are your friends they will have enough respect to do that but after I quit I figured out who my real friends were. Go to meetings or somewhere you can meet people to get some support. Finding something you enjoy to occupy yourself while you're detoxing makes time go by faster. I used to play cards online or playstation and it made time go by much faster and easier. The first few weeks are the hardest but it does get better! I have respect for you because you're quitting on your own because you want to. I didn't quit until I had to because I got in trouble for possession. Don't let it get to that point it only makes things harder. Nobody plans on or wants to get addicted it just sneaks up on you and you don't realize until its too late. I know what its to feel like you really need it but you DON'T!! You can't change the past all you can do is try to make the future better. Try and focus on the positive even though that might be hard right now. You can get through this keep on keepin' on!
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Aug 2009 • 3 answers
Posted 17 Sep 2010 • 1 answer
Posted 9 Nov 2010 • 4 answers
Posted 14 Sep 2011 • 5 answers
Detox - Been offopiates for 4/5 months...Now I think Im hooked on benzos. Shrink put me on clonapine
Posted 13 Jan 2012 • 1 answer